Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Brain Function
Apr 12, 2006

Can you please xplain if HIv causes brain damage? decrease in neurolgical function?

I am a bit frightened because I feel i am not as sharp as I used to be. What should I b elooking for in terms of brain damage from HIV. I am undetetcable 300 CD and sustiva truavda. Is there any other medication that I should be taking so that I do not suffer permanent brain damage?

Response from Dr. Henry

Generally persons doing well with suppressed HIV levels and a CD4 count of 300 are protected from AIDS-related dementia. That maybe even more true when the HIV drugs penetrate well into the brain (such as Sustiva). Sustiva can sometimes cause some chronic brain/CNS problems to complicate matters a bit more. Formal neuropscyological assessment is often very helpful to detail the level of problems you are having and provide guidance to what needs to be done next (head imaging such as an MRI or CT scan may provide some details regarding level of dementia -if any- though often not a cost-effective approach). KH



Previous
Response to Avascular Necrosis Prevention
Next
MRSA and HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement